Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 17, 2021Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 2:22 AM CDT for Mayes County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 2:22 AM CDT (07:22 UTC)
Expired
Jul 17, 2021, 2:45 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS84 KTSA 170722
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021
 
OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...

At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Salina...                         Spavinaw...
Hoot Owl...                       Spavinaw State Park...
Strang...                         Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
      3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:49 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 17, 12:49 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 AM CDT Sat Jul 17 2021

.DISCUSSION...
Spotty thunderstorms are developing across parts of E OK and NW AR
with storms near our NW AR terminals at the time of writing. These
storms are expected to be largely stationary tonight so if they
become established they will likely go for awhile. If the right
storm pops over a terminal, expect a prolonged period of MVFR to
IFR conditions with heavy rainfall potentially leading to LIFR
conditions at times. With this said, confidence was too low to
really lower conditions at any one airport but trends will be
monitored over the next few hours with amendments made if
necessary.

After a break this morning, additional showers and storms are
expected to develop with day time heating across much of E OK and
NW AR. There is still some uncertainty into the coverage for this
afternoon as guidance continues to vary. With that said,
confidence is medium to high in showers/storms affecting
terminals across E OK and NW AR but medium in terms of timing and
duration. MVFR to brief IFR conditions can be expected with any
activity.

Snider

&&

.PREV DISCUSSION... /Issued 913 PM CDT Fri Jul 16 2021/

..UPDATE...

DISCUSSION...
Latest radar imagery shows isolated convection continuing along
the KS/OK border to the west of Osage County and within a zone of
deeper convergence with signs of new development further east.
This activity is forecast by short term models to expand eastward
across northeast OK overnight and potentially become anchored in
the area that saw heavy rainfall last night. Current forecast has
the highest POPs across northern most counties but if current
trends continue these may need to be increased especially in the
09-15Z time frame. Flooding will also be a concern if storms with
higher rainfall rates do materialize and begin to train over this
area. Other region of concern is far southeast OK where there has
been a signal for development in a similar warm advection pattern
though this area is also beneath more diffluent flow aloft which
would favor backbuilding cells. Overall there is lower confidence
in this as focus may be initially further south into north TX.

Remainder of forecast looks in good shape and aside from possible
increase in POPs and clouds across northeast OK/northwest AR no
major changes are anticipated.

PREV DISCUSSION... /Issued 616 PM CDT Fri Jul 16 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail this evening across eastern Oklahoma
and western Arkansas. Shower and thunderstorm coverage will
likely increase later this evening and overnight across
northeast Oklahoma and northwest Arkansas. With uncertainty
on how the convection will evolve, have only included VCTS
at the northeast Oklahoma and northwest Arkansas TAFs.
VFR conditions will likely continue through tonight with MVFR
to IFR conditions possible in and near thunderstorm areas.

PREV DISCUSSION... /Issued 231 PM CDT Fri Jul 16 2021/

DISCUSSION...
Main area of convection continues to slowly push to the south and
east this afternoon, leaving an outflow boundary from far
southeast into north central OK. Mid level trough will also
continue to slide southeast tonight and while overall forcing will
not be as strong tonight, persistent warm advection and moisture
transport will continue to interact with the above mentioned
boundary. At least scattered showers and thunderstorms are likely
to redevelop later this afternoon and evening as a result, albeit
less organized than what we saw early the morning. At this time
no additional, flood watches are planned, though a corridor of
higher precip chances may become defined later this evening and
should it coincide with areas that already saw heavy rain, a
short-fused watch could be needed.

Effective boundary with a humid airmass and at least subtle
forcing in NW flow aloft will persist the next couple of days,
resulting in continues showers and thunderstorm chances. Given
precipitable water in the 2 inch range, efficient rain production
remains likely and any areas that receive additional rounds of
rainfall will be prone to flooding. The overall trend though
should be for the highest probability to shift a bit south by
Saturday into Sunday.

Monday continues to show higher precip chances as western US
ridge amplifies and mid level low in northerly flow drops south
and west into the area. By mid to late next week, it appears ridge
will strengthen over the southern plains resulting in more
typical summer weather with hot and humid conditions and reduced
precip chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  72  90  71 /  30  30  30  40
FSM   90  72  90  72 /  70  40  50  40
MLC   91  72  90  69 /  50  40  40  40
BVO   89  70  89  69 /  30  20  30  30
FYV   87  67  87  66 /  40  40  40  30
BYV   87  69  87  67 /  30  30  40  20
MKO   89  70  87  70 /  50  30  30  40
MIO   88  70  88  68 /  50  20  30  20
F10   91  71  89  69 /  40  40  30  40
HHW   90  73  91  72 /  40  40  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....99
Hazardous weather outlook, Jul 16, 5:26 PM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late this evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late this evening.

DISCUSSION...
Isolated showers and thunderstorms will develop this evening
across portions of eastern Oklahoma or may move into the area
from southern Kansas. High instability and slightly stronger winds
aloft may allow one or two storms to become strong to marginally
severe. The main threat will be gusty winds with a lesser concern
for large hail. Locally heavy rainfall will also be possible
across a broader area of eastern Oklahoma and northwest Arkansas
late this evening and overnight as additional storms develop or
existing activity grows upscale into clusters. Slow movement of
the activity combined with efficient rainfall rates may lead to
localized flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A nearly stationary frontal boundary and existing outflow
boundaries from earlier storms will continue to provide a focus
for shower and thunderstorm activity through the weekend across
much of eastern Oklahoma and western Arkansas. A developing upper
level disturbance over the Missouri Valley late in the weekend
into early next week will result in a general increase in
rainfall coverage. The persistent threat of showers and
thunderstorms along with abundant moisture will continue the
threat for locally heavy rainfall. Organized severe weather is not
expected.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 16, 9:44 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Jul 16 2021

OKZ054-170330-
Osage OK-
944 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1030 PM CDT...

At 944 PM CDT, a strong thunderstorm was located 3 miles northeast of
Grainola, moving southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9646 3689 9634 3675 9663 3699 9675
      3700 9673
TIME...MOT...LOC 0244Z 328DEG 11KT 3698 9661
Special weather statement, Jul 17, 1:25 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 AM CDT Sat Jul 17 2021

OKZ054-170700-
Osage OK-
125 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
200 AM CDT...

At 124 AM CDT, a strong thunderstorm was located 5 miles west of
Bigheart, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawhuska...                       Elgin...
Bigheart...                       Hulah...
Sunset Lake...                    Pearsonia...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9602 3698 9600 3690 9600 3667 9633
      3688 9652 3700 9636
TIME...MOT...LOC 0624Z 231DEG 14KT 3688 9632

Snider
Special weather statement, Jul 17, 1:49 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
149 AM CDT Sat Jul 17 2021

OKZ062-063-170715-
Delaware OK-Mayes OK-
149 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 215 AM CDT...

At 148 AM CDT, a strong thunderstorm was located 4 miles southeast of
Spavinaw, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Spavinaw...                       Hoot Owl...
Spavinaw State Park...            Strang...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3642 9491 3626 9489 3625 9514 3641 9515
TIME...MOT...LOC 0648Z 091DEG 7KT 3634 9500

Snider
Special weather statement, Jul 17, 2:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021

OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...

At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Salina...                         Spavinaw...
Hoot Owl...                       Spavinaw State Park...
Strang...                         Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
      3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jul 17, 12:29 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes4 hr
Jul 17, 1:02 AM CDTFlash Flood WarningTSADelaware3 hr
Jul 17, 1:10 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 17, 1:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 1:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 2:09 AM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
Jul 17, 2:20 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 17, 2:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 3:16 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 17, 3:18 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more39 hr
Jul 17, 3:33 AM CDTAreal Flood AdvisoryTSAMayes117 min
Jul 17, 3:42 AM CDTSpecial Weather StatementTSAMayes18 min
Jul 17, 4:10 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers3 hr
Jul 17, 4:28 AM CDTSpecial Weather StatementTSACraig32 min
Jul 17, 4:40 AM CDTFlash Flood WarningTSACraig2 hr
Jul 17, 5:32 AM CDTAreal Flood WarningTSADelaware, Mayes3 hr
Jul 17, 5:41 AM CDTAreal Flood AdvisoryTSANowata, Rogers3 hr
Jul 17, 6:12 AM CDTFlash Flood WarningTSARogers3 hr
Jul 17, 6:17 AM CDTAreal Flood AdvisoryTSATulsa, Washington118 min
Jul 17, 6:49 AM CDTAreal Flood WarningTSACraig3 hr
Jul 17, 7:17 AM CDTAreal Flood AdvisoryTSAWashington118 min
Jul 17, 7:41 AM CDTFlash Flood WarningTSAWashington3 hr
Jul 17, 9:09 AM CDTAreal Flood WarningTSARogers3 hr
Jul 17, 10:44 AM CDTAreal Flood WarningTSAWashington2 hr
Jul 17, 3:10 PM CDTSpecial Weather StatementTSATulsa35 min
Jul 17, 3:15 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Jul 17, 3:35 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner25 min
Jul 17, 4:03 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 17, 4:49 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 5:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 17, 5:20 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg115 min
Jul 17, 5:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 17, 6:15 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 17, 6:48 PM CDTSpecial Weather StatementTSAAdair42 min
Jul 17, 6:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 17, 3:25 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Jul 17, 5:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Jul 17, 2:39 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 17, 4:14 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 17, 5:03 PM CDTSpecial Weather StatementTSAFranklin42 min
Jul 17, 5:53 PM CDTSpecial Weather StatementTSASebastian52 min
Jul 17, 5:56 PM CDTSpecial Weather StatementTSAWashington49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.